MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM STERLING LIGHTNING BUR; ARTHROSCOPIC SHAVER, BUR

CONMED CORPORATION 4.5MM STERLING LIGHTNING BUR; ARTHROSCOPIC SHAVER, BUR
Model Number H9133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Examination of the returned used device, h9133, found bur detached from the inner hub, due to oversized inner hub dimension.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing inspection of the product.The product released were found to have met all specifications prior to shipment.A two-year complaint history shows there have been a total of (b)(4) complaints, regarding 53 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; do not use equipment if upon receipt, package is opened, damaged, or shows signs of tampering.Continually check for overheating, if overheating is sensed immediately discontinue use.Do not use burs for plunge cutting.Injury or damage could occur.Do not use shaver bur if they show any signs of damage.Inspect for bent, dull, or damaged blades and burs before each use.Do not apply excessive loading/force on the shaver blade or bur.Direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices, shaver blade or bur should be examined for damage and replaced if necessary.A determination for further investigation has been initiated.This issue will continue to be monitored through our complaint system to assure patient safety.
 
Event or Problem Description
Customer reported that the sterling lightning bur, h9133, came apart at the hub during a shoulder sub-acromial decompression surgery.There was no patient injury or impact.There was no reported surgical delay.This will be reported as a device malfunction with potential for patient injury upon reoccurrence.

Brand Name
4.5MM STERLING LIGHTNING BUR
Common Device Name
ARTHROSCOPIC SHAVER, BUR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key7923358
Report Number1017294-2018-00145
Device Sequence Number1806892
Product Code GFF
UDI-Device Identifier20845854029678
UDI-Public(01)20845854029678(17)230308(10)913214
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2023
Device Model NumberH9133
Device Catalogue NumberH9133
Device Lot Number913214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1